MAUDE Adverse Event Report: STRYKER GMBH LONG NAIL KIT R1.5, TI, RIGHT GAMMA3 Ø11X380MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH LONG NAIL KIT R1.5, TI, RIGHT GAMMA3 Ø11X380MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 34251380S
Medical Device Problem Codes Break (1069); Fracture (1260); Device Damaged by Another Device (2915)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 07/04/2024
Type of Reportable Event Serious Injury
Event or Problem Description
As reported: ''broken gamma3 long nail.Revision was on (b)(6) 2024''.
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Additional Manufacturer Narrative
The reported event could be confirmed since the device was returned for evaluation and matches the alleged failure.The device inspection revealed the following: the received nail is completely broken in the webs of the proximal lag screw hole.In the microscopic view, progression lines like beach marks are clearly visible on both proximal and distal fragments which clearly indicates that it is a fatigue failure.Marks of mis-drilling also observed on the posterior web of the distal fragment which affects the load bearing capacity of the nail.Also, the load bearing point denoted by blue circle is seen lateral to a-p web, which indicates a high compressive load acting on the nail resulting in overloading.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Some important points are mentioned in the instructions for use for post operative activities these implants are neither intended to carry the full load of the patient acutely, nor intended to carry a significant portion of the load for extended periods of time.For this reason, post-operative instructions and warnings to patients are extremely important.External immobilization may be employed until x-rays or other procedures confirm adequate bone consolidation.The implant is intended for temporary bone fixation.In the event of a delay in bone consolidation, or if such consolidation does not take place, or if explantation is not carried out, complications may occur, for example fracture or loosening of the implant or instability of the implant system.Regular post-operative examinations are advisable.The risk of post-operative complication is higher if patients are obese and/or cannot follow the recommendations of the physician because of any mental or neuromuscular disorder.Based on investigation, it can be ascertained that the breakage is caused gradually by the action of high dynamic and fluctuating loads resulting in a fatigue failure.But due to lack of vital information about the patient, period for which the implant is implanted and any x-rays of the procedure, we cannot exactly say what caused this fatigue failure resulting in breakage of the nail.If more information is provided, the case will be reassessed.
 
Event or Problem Description
As reported: ''broken gamma3 long nail.Revision was on (b)(6) 2024'.".

Brand Name
LONG NAIL KIT R1.5, TI, RIGHT GAMMA3 Ø11X380MM X 125°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19860935
Report Number0009610622-2024-00725
Device Sequence Number12643313
Product Code HSB
UDI-Device Identifier07613252273844
UDI-Public(01)07613252273844(11)231113(17)281031(10)K18C73C
Combination Product (Y/N)N
Initial Reporter CountryNL
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number34251380S
Device Lot NumberK18C73C
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/04/2024
Supplement Date Received by Manufacturer10/23/2024
Initial Report FDA Received Date07/30/2024
Supplement Report FDA Received Date11/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown